MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-C
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510 k number: k142688.The device involved in this complaint is an echo-hd-22-c device of lot# c1221979.The customer complaint was confirmed based on a bend at the notch of the needle tip.A possible cause of this complaint is that the needle may have become damaged during the first pass when the customer experienced difficulty in the movement of the needle, which in turn resulted in a bend at the notch of the needle tip.As the conditions of use cannot be replicated during the laboratory evaluation, it is not possible to conclusively state that this is the root cause of this complaint.On inspection of the needle under a microscope, there was a visible bend at the notch of the needle tip and on retraction of the needle the notch was noted to be catching on the tip of the sheath causing damage to the sheath tip.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-c device of lot# c1221979 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1221979; upon review of complaints this failure mode has not occurred previously with this lot # c1221979.The notes section of the instructions for use ifu0077-3 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization".Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user experienced difficulty in advancing the needle after the first puncture of the pancreatic body through the stomach.The user suspected the breakage of the needle and replaced with another needle to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5833005
Report Number3001845648-2016-00191
Device Sequence Number10863796
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)190415(10)C1221979
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/01/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date07/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1